Texas, 2007

Hail in Texas, June 22, 2007

June 22, 2007 · NWS AMA · 3 events in 2 counties and zones

Severe thunderstorms produced hail over the south central and the northwest Texas Panhandle during the late evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms produced hail over the south central and the northwest Texas Panhandle during the late evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 6:14 PM CST, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 22, 6:14 PM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT FRI JUN 22 2007

.AVIATION...
CONVECTION INITIATION EVIDENT ON RADAR MAINLY ACROSS EASTERN NEW
MEXICO...WITH ISOLATED STORMS BUILDING ACROSS THE WESTERN PANHANDLES.
FELT TEMPO GROUPS FOR PRECIP WILL BE BEST BET AS THE STORMS ARE
ISOLATED AND VERY SLOW MOVING. THINKING KDHT WILL STILL HAVE THE
FIRST AND BEST CHANCE FOR THUNDER...THEN COULD SEE PRECIP SPREAD EAST
THROUGH THE EARLY EVENING. WITH MID TO HIGH CLOUDS IN PLACE
OVERNIGHT...NOT EXPECTING LOW CLOUDS OR BR TOMORROW MORNING. THEN
CONVECTION MAY INITIATE AGAIN TOMORROW AFTERNOON...BUT NOT CONFIDENT
TO PUT PRECIP IN TAFS. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH
TO SOUTHEAST.

JJB

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT FRI JUN 22 2007/

DISCUSSION...
MOIST AIRMASS WILL REMAIN ENSCONCED OVER THE PANHANDLES NEXT SEVERAL
DAYS. UPPER TROF WILL MOVE IN THIS EVENING...WITH SCT TSRA DEVELOPING
ON THE HIGHER TERRAIN TO THE NORTHWEST. STEERING FLOW IS SUFFICIENTLY
WESTERLY THAT STORMS SHOULD BE ABLE TO MOVE INTO AT LEAST THE
NORTHWESTERN ZONES...BUT WITH THERMODYNAMICS FAVORABLE FOR
THUNDERSTORMS OVER MUCH OF THE CWA...STORMS MAY PERSIST FURTHER EAST.
THEREFORE INCREASED POPS FOR THE WESTERN ZONES TONIGHT...AND
CONTINUED SLIGHT CHANCE POPS EASTERN ZONES.

UPPER TROF REMAINS IN VCTY NEXT SEVERAL DAYS...AND ENGAGES IN BATTLE
WITH UPPER RIDGE FOR DOMINANCE. STEERING FLOW BECOMES SLIGHTLY MORE
NORTHERLY SATURDAY EVENING...BUT ATMOSPHERE REMAINS PRIMED FOR
THUNDERSTORMS AGAIN. TSRA SHOULD ONCE AGAIN DEVELOP ON THE HIGHER
TERRAIN...BUT WILL LIKELY NOT MAKE AS MUCH PROGRESS INTO THE
PANHANDLES. THEREFORE INTRODUCED SLIGHT CHANCE POPS NORTHWESTERN
ZONES ONLY SAT NIGHT. THEREAFTER...TIMING/LOCATION OF SHEAR ZONE
BETWEEN UPPER TROF AND UPPER RIDGE WILL DICTATE POPS FOR THE
PANHANDLES. WILL NOT INCLUDE MENTIONABLE POPS FOR THE REMAINDER OF
FORECAST PERIODS UNTIL THE POSITION OF THE RIDGE AND TROF CAN BE
BETTER TEMPORALLY AND SPATIALLY DEFINED BY THE MODELS. AT THIS
TIME...IT DOES APPEAR THAT BEST CHANCES OF PRECIPITATION FROM THIS
SYSTEM WILL BE TUESDAY AND WEDNESDAY...AND HAVE RAISED POPS TO JUST
BELOW SLIGHT CHANCE THESE PERIODS. TSRA COULD BE POSSIBLE DAILY...BUT
DOES NOT SEEM PRUDENT TO BROADBRUSH WHEN SUCH STORMS WILL BE HIT OR
MISS.

MIN TEMPERATURES ON THE WHOLE FOLLOWED MEXMOS...AND WILL REMAIN
GENLY IN THE 60S AS MOISTURE CONTENT OF THE ATMOSPHERE REMAINS HIGH.
MAX TEMPS VARIED THROUGHOUT THE FORECAST PACKAGE. IN THE SHORT
TERM...LINGERING MOISTURE...MORNING CLOUD COVER AND LESSER IMPACT
FROM UPPER RIDGE DICTATED UNDERCUTTING MEXMOS IN THE EASTERN ZONES
TODAY AND TOMORROW. TUES AND WEDS WINDS ACQUIRE AN UPSLOPE
COMPONENT...AND CLOUD COVER IS EXPECTED TO INCREASE...AND HAVE COOLED
TEMPS BELOW MEXMOS AS A RESULT. IN THE EXTENDED...MEXMOS NUMBERS
SEEMED MORE REASONABLE AND GENLY FOLLOWED THESE.

KRAMAR

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Jun 22, 1:15 PM CST, 8 hours 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
215 PM CDT FRI JUN 22 2007

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
215 PM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT OVER THE
NORTHWESTERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE...AS WELL
AS THE WESTERN HALF OF THE OKLAHOMA PANHANDLE. THERE IS A CHANCE OF
THUNDERSTORMS THROUGH TONIGHT ACROSS REMAINING SECTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES. SOME STORMS MAY BECOME SEVERE...WITH THE
MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORMS WILL BE POSSIBLE SATURDAY EVENING AND SATURDAY NIGHT
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS
PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Jun 22, 7:06 PM CST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
806 PM CDT FRI JUN 22 2007

TXZ011-016-230145-
DEAF SMITH TX-OLDHAM TX-
806 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN NORTH CENTRAL DEAF SMITH AND SOUTH CENTRAL
OLDHAM COUNTIES...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ADRIAN MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS UP TO 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 7:23 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
823 PM CDT FRI JUN 22 2007

TXZ006-230215-
HARTLEY TX-
823 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN HARTLEY COUNTY...

AT 823 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF DALHART MOVING NORTHEAST
AT 5 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 8:05 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
905 PM CDT FRI JUN 22 2007

TXZ011-230245-
OLDHAM TX-
905 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN EASTERN OLDHAM COUNTY...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOYS RANCH MOVING EAST AT 10
MPH. A SECOND STRONG STORM LOCATED NEAR VEGA WILL ALSO MOVE EAST AT
10 MPH ALONG INTERSTATE 40.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM. MOTORISTS ALONG INTERSTATE 40
BETWEEN WILDORADO AND VEGA SHOULD USE CAUTION WHILE DRIVING IN THE
VICINITY OF THE STORM.

JJB
Special weather statement, Jun 22, 8:25 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CDT FRI JUN 22 2007

TXZ006-007-230315-
HARTLEY TX-MOORE TX-
925 PM CDT FRI JUN 22 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE
COUNTIES...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF FOUR WAY MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 8:46 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT FRI JUN 22 2007

OKZ001-002-TXZ001-002-230330-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
946 PM CDT FRI JUN 22 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN CIMARRON...
SOUTHWESTERN TEXAS...EASTERN DALLAM AND WESTERN SHERMAN COUNTIES...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 8 MILES WEST OF EVA TO 9 MILES
SOUTH OF CONLEN MOVING EAST AT 10 MPH.

HAIL UP TO DIME SIZE...STRONG WINDS NEAR 40 MPH...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, Jun 22, 9:11 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT FRI JUN 22 2007

TXZ012-017-230400-
POTTER TX-RANDALL TX-
1011 PM CDT FRI JUN 22 2007

...LINE OF STRONG THUNDERSTORMS IN SOUTHERN POTTER AND NORTHEASTERN
RANDALL COUNTIES...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTHWEST OF AMARILLO TO 7
MILES SOUTHWEST OF AMARILLO MOVING EAST AT 5 MPH.

TRAINED WEATHER SPOTTERS IN SOUTHWEST AMARILLO REPORTED PEA TO DIME
SIZE HAIL WITH THIS STORM AND HEAVY RAIN.

JJB

The radar

The Amarillo radar (KAMA), 136 km away, was scanning. The volume nearest the first event began at 03:24 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Sherman

When
June 22, 9:24 PM CST
Where
Sherman County, Stratford
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.420, -102.070

Hail, Potter

When
June 22, 9:40 PM CST
Where
Potter County, Amarillo
Measured
1 in hail
Reported by
Public
Coordinates
35.200, -101.820

Reported near 24th Avenue and Grand Street and relayed from local media.

Hail, Potter

When
June 22, 9:44 PM CST
Where
Potter County, Amarillo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.200, -101.820

Reported at 39th Avenue and Polk Street.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38190, 38191, 38192.